Not My Face

Officially feeling more crazy.

I’m not sure if this is related to the auditory issues; but now my face does not feel like my face.

That’s the only way I can explain it.  I have no good words to describe this sensation.  It’s sort of disassociative, but different that I’ve usually felt.  It feels very physical, as opposed to “mental”.

Like, my face is weird shaped.  Has my face always been shaped like this?  Has the nose always been there?  The mouth?  The ears?  I don’t think so.  I think it’s moved.  Shifted, switched, squiggled to a different place.

Ok.  Don’t go completely mental.

How the hell am I supposed to say this to a nurse?  They’ll commit me.

I’m not dumb.  I know this is like, schizo or psychosis type talk.  I will not go back to a ward.  Nope.  Nopeity nope nope.

I just want my face to go back to normal.

14 thoughts on “Not My Face

  1. Grainne

    Oh Pen (hugs) I’ve had something similar happen. My face, hands…the way my tongue felt in my mouth….felt like I was half awake, half sleepwalking; nothing felt like my own. I have no idea why you’re feeling that way but just try to stay grounded and focused. Maybe if you are very present and you are very aware of how your body feels, try to find a part that feels in the right place and go from there, spreading it through your body.

    It’s the only thing I could think to do. You’re not in pain are you(Unusual pain I mean) ? No strange pains in your head or heart area?

    Reply
    1. Pen Post author

      I’m sorry you had to go through anything like this. It was terrifying for me. I wouldn’t wish it on anyone I cared about ❤
      That was the exact question my mom and doctor asked. They said they were worried about stroke or seizure. No unusual pain. Doctor checked me over and then sent me home and said he'll see me Saturday. Oh well…

      Reply
      1. Grainne

        Okay, well, at least you have ruled out the big scary medical issues. Are you feeling better today? Any more connected to yourself? xx

      2. Pen Post author

        Better today. Had a wicked migraine from hell yesterday that had me vomiting for hours. Joy. The BP just keeps creeping around and not entirely responding to meds.

        I just want this fixed. I can’t even express how upsetting and frustrating this is to not have it controlled and/or solved by now. Over two years now.

  2. kat

    this experience is classic to one of the 4 dissociation types. it is called Depersonalization Disorder. Here is a link to a description of them all: http://www.mayoclinic.com/health/dissociative-disorders/DS00574/DSECTION=symptoms

    Usually those of us who are on the extreme end of the dissociation scale (ie DID) also experience the other forms of dissociation as well. People can experience all or some of these 4 types, to greater and or lesser degrees each. Each is its own disorder, and also the degree of intensity of 1 or more indicates the level of dissociation present, regardless of the disorder(s) that fit best.

    I think I got confusing in that explanation, so my best advice is to ask your psychiatrist/therapist and read all about by googling. In any case, the symptoms you are experiencing are not uncommon, especially to us DID’ers, but should be included in discussion with your psychiatrist and/or therapist so they can also be addressed.

    Reply
    1. Pen Post author

      Were that I had a current psychiatrist/therapist.

      I appreciate your explanation and research on my behalf though. That is most reassuring. I’m not entirely psychotic.

      You are such a doll ❤

      Reply
      1. synapticsymphony

        It should also be pointed out that dissociative symptoms like derealization and depersonalization can be caused pharmacologically. In fact there’s a subcategory of hallucinogens that do just that. However, a drug doesn’t have to be classed as a dissociative to cause dissociative symptoms. Many do.
        While we, as a group, are prone to the other forms of dissociation, the fact that you’re experiencing a new one after (if I understand correctly) a change in your medications is something to consider. It also doesn’t have to be caused by one or the other. It could easily be a combination of influences.
        Also, I can fully understand the desire to be extremely careful explaining this to any general practicioners, or anyone at all with the ability to redirect you into a psych ER. Let’s just make like Mos Def in The Italian Job and leave it at: “[We] had a bad experience.”

      2. Pen Post author

        Your reference to Mos Def AND Italian Job makes me grin. I thank you heartily for that. I just watched Be Kind Rewind the other day. Comedy gold.

        I appreciate your detailed responses. They are giving me much to think about.

  3. Mental Mama

    I’d probably see about calling the new doctor since he seemed quite rational and supportive. It does seem kind of odd to me that this is all coming out since he started you on the new meds. Since I’m guessing you haven’t changed anything else major since then, that’s where I’d start. Good luck honey, I know this has got to be scary as hell.

    Reply
    1. Pen Post author

      Yeah, I went to him pretty soon after I posted this. He checked me over to see about stroke or seizure possibilities and then sent me home. Blergh.

      Reply
  4. vwoopvwoop

    as “crazy” as all that would sound to most people, there is very little that shocks me these days in terms of mental illness symptoms. some stuff is just straight up bizarre and unnerving. seeing things, hearing things, feeling things that aren’t there…yep, it all happens. i don’t think you’re crazy, pen. i’m sorry you’re suffering, sweetheart. i agree that new medication would be one of my first concerns, but if that is not the case, what you’re experiencing is not outside the realm of dissociative blah. it sucks so much. i hope you feel better soon, love.

    *a million zillion cuddles*

    Reply
    1. Pen Post author

      Hah. True. We “mentals” see some strange symptoms, I bet. I appreciate you saying I’m not crazy. I think I’m a little crazy, but hopefully the fun non-psychotic kind.

      The doctor checked to see if it was stroke or seizure related, but then sort of shrugged it off and sent me home. He was all like “it’s not one of the side effects associated with any of the meds I gave you”. Whatevs.

      Reply

Please share your thoughts

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s